Tamiflu shown to cause abnormal behavior and hallucinations

Print Friendly

pill-bottle(NaturalHealth365) Come flu season, antiviral drugs like oseltamivir (marketed under the trade name “Tamiflu”) become very popular to treat the symptoms of influenza A and influenza B. It has also been recommended to take Tamiflu to prevent the flu after being exposed to it.

Mainstream news and conventional medicine love to push vaccine propaganda.

Tamiflu is highly recommended to be taken within the first 48 hours of being presented with flu symptoms by the Infectious Disease Society of America, the United States Centers for Disease Control and Prevention (CDC), and the United Kingdom’s National Institute for Health and Care Excellence. Even the World Health Organization (WHO) classifies Tamiflu as an “essential” medicine that has been “selected with due regard to public health relevance, evidence on efficacy and safety, and comparative cost-effectiveness.”

However, studies are proving that Tamiflu may not be as effective or safe as presented by these large government bodies. In fact, evidence is showing just the opposite – because, let’s face it, negative side effects are reasonable to expect with any medication.

However, Tamiflu presents itself with millions of reported side effects which include long-term neuropsychiatric adverse reactions – especially in boys aged 10 to 19 years old.

Nearly 250,000 neuropsychiatric cases from Tamiflu have been reported

A very large study recently published in the Biological and Pharmaceutical Bulletin examined the side effects of oseltamivir and its neuropsychiatric adverse effects (NPAEs). Information was taken from the United States Food and Drug Administration Adverse Event Report System (FAERS).

After weeding out duplication or reports that didn’t include age or gender, nearly a quarter million NPAE cases were determined with the use of oseltamivir.  NPAEs included:

  • Disturbances in conscious Deliria – delirium
  • Perception disturbances – hallucinations and delusional perceptions
  • Narcolepsy and associated conditions – hypnagogic and hypnopompic hallucinations
  • Delusional symptoms
  • Seizures and seizure disorders (convulsions)
  • Anxiety symptoms (agitation)
  • Tremors
  • Parasomnias (nightmares and abnormal dreams)
  • Neurological signs and symptoms (dizziness)
  • Apocrine and eccrine gland disorders (night sweats)

Oseltamivir raises significant health risk: 36% of boys having abnormal behavior

When abnormal behavior and NPAEs were broken down by age and gender, reporting became more significant. In fact, boys aged 10-19 took a big hit:

  • Abnormal behavior = 36.3%
  • Hallucinations = 21.2%
  • Convulsions = 12.9%
  • Delusions = 12.2%

Another recent report published in BMC Neurology states that “neuropsychiatric side effects of oseltamivir occur occasionally, especially in infants and young patients, but nothing is known about the contributory factors.”

The report also presented a case of a 15 year old who presented symptoms after taking oseltamivir which included delirium-like symptoms including insomnia, visual hallucinations, and a long-term memory deficit. They concluded that delayed elimination of Tamiflu’s active metabolite Ro 64-0802 “might have contributed to, at least in part, to the development of neuropsychiatric symptoms in the patient.”

Study reveals Tamiflu’s active metabolite Ro 64-0802 effects the brain’s hippocampus

The Journal of Toxicological Sciences published a study in 2012 after examining developmental changes in the brain distribution of oseltamivir and its active metabolite Ro 64-0802. While the study was done of lab rats, its outcome is shocking.

It seems the metabolite does play a role in age and the blood brain barrier. Analysis revealed that both compounds were distributed homogenously in brain cross sections – including the hippocampus which is thought to be the center of emotion, memory, and the autonomic nervous system. The study is significant because if the same effects occur in humans, it will provide a rational basis for NPAEs in young patients.

Shocking scientific date: Tamiflu is more harmful than good

A 2014 Cochrane Review reported that oseltamivir has not been proven to reduce complications of influenza such as pneumonia. In fact, they declared the drug’s use to increase the risk of adverse effects – the same effects that come from the flu such as nausea and vomiting. However, Tamiflu also presents risks for neuropsychiatric symptoms (some long-term).

Obviously a balance between benefits and dangers must be considered when making decisions to use any drug. However, Tamiflu’s record shows the drug to just have too many side effects. It would be better to consider a natural and safe remedy. During the flu season, you may want to build your immunity by taking vitamin C (on a daily basis), herbal and/or homeopathic remedies.

About the author: Abby Campbell is a medical, health, and nutrition research writer. She’s dedicated to helping people live a healthy lifestyle in all aspects – physically, mentally, emotionally, and spiritually. Abby practices, writes, and coaches on natural preventive care, nutritional medicine, and complementary and alternative therapy.



Gain INSTANT Access:

  • » Vaccine World Summit
  • » 7-Day Juice Cleanse
  • » FREE Newsletter

Keep Reading:

  • Shirlley P

    There isn’t one person I know who took Tamiflu and got any benefit. I never knew of these side effects. Now, I will show people this article.

  • Jannis Keefer

    As far as I know tamiflu has been pushed by the pharmaceutical industry for awhile. There are no long term studies and that is the part that concerns me.

  • Ted

    Don’t say “hallucinations” or drug dealers will be pushing the stuff outside every junior and senior high school in the country!

  • eyesandears

    Shortly after Tamiflu debuted, this ‘side effect’ of psychotic-like behavior was widely reported in Japan. There were so many incidents in the teenage population (one, if I remember correctly, where a teen boy threw himself off the roof of a building due to his hallucinations) that Japan discontinued its use. I don’t know if this still holds today.

    This is not an isolated case. Many countries resort to banning the use of newly released drugs due to their heinous and often fatal side effects. Unfortunately, it is not widely reported on here in the US. But…if one is paying attention, the information can be fully gleaned from the barrage of drug commercials.

    Perhaps people are paying more attention than we currently are crediting them. After all, the FDA recently lowered their requirement on the number of side effects that must reported in commercials, which was followed by the AMA’s call for the elimination of all drug advertising. I’m suspecting the motives are other than what’s specified in the ‘press releases’ from these two groups.

  • Christopher Schultz

    the drug is synthesized from the Chinese spice star anise. I like to toss a few into the teapot when preparing my winter teas.